Fargo police warn about recent increase in overdoses, three resulting in deaths
Police in Fargo have responded to four overdose incidents in the past few days, all believed to be tied to opioids.
FARGO — The Fargo Police Department is alerting the public to a recent increase in drug overdoses in the city, three of them ending in deaths.
On Saturday, Aug. 6, Fargo police responded to two separate calls for unresponsive people. Lifesaving measures were performed in both situations but were unsuccessful, the Fargo Police Department said in a news release.
On Monday, Fargo police responded to two more calls for unresponsive people. One person was deceased when officers arrived; the second person was revived with Narcan and received medical care.
At this time, it appears all four people overdosed on opioids, police said. However, there is no information that indicates the four people knew each other or that the overdoses were connected, the release said.
Overdose warning signs include grey or blue fingertips, unresponsiveness and snoring or gurgling. Individuals are encouraged to administer Narcan, if available, to reverse the effects of an overdose and to immediately call 911 if an overdose is suspected, the release said.
Fargo Cass Public Health offers harm reduction services, education and supplies for people who inject drugs and also provides overdose response and Narcan administration training.